Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    It took me about a year to get stabilized. Even though I’ve been on the same dosage for about 2 years I swear there are months that I’m toward the low end of the scale. Then I’ll feel normal for a month or two. My mom has been on synthroid for about 20(?) years and has needed her levels adjusted a few times. Who knows, maybe the body’s need for it changes as time goes on. Have you taken any herbal pills for weight loss or any thing like that? Maybe that effects how you absorb your med. I was told it was best NOT to take a multivitamin containing iron at the same time as I take my synthroid because iron can affect how the body absorbs it. No medical proof on my part but maybe someone out there has heard the same? Julie

    Anonymous
    Post count: 93172

    I just found out about this web site and wanted to share my story with the readers. I hope that someone may have some advice for me too. I was diagnosed with Graves’ in March of 1993. After experiencing allergies to Tapazole, I took the radioactive drug. Six weeks later I became hypothyroid. Since then, I have been on various levels of synthroid. Last May, I suddenly and without a good explanation by two endo docs, became extremely hypothyroid which resulted in a gradual increase in my medication. (One doctor didn’t even believe there was a problem, although I had symptoms of depression, weight change, loss of concentration) and I had to beg for a blood test. Close to a year after becoming balanced, again, I am now on too much synthroid and the dosages have been slowing scaled back. As I’m approaching my 4th year of knowing I had Graves’, how long does it take to get the medicine right and how many doctors do you have to go to to get the help you need?

    Anonymous
    Post count: 93172

    Hi Marcia,
    I was diagnosed the latter part of 1994 but had been having symptoms for
    several months, if not longer. Anyway I was started on Synthroid in
    March ’95 and have had my dosage bounced back and forth eversince. I
    have moved twice since then so my doctors have changed but so far they
    have been satisfied to have me “somewhere” in the normal range, no matter
    how crummy I feel or what symptoms I am having. I finally saw an endo.
    for the first time in a year and he now thinks I am hyper again, I think
    the trembling hands gave me away. He wants me to alternate doses of .175
    and .15mg every other day, a real test of my mental abilities which have
    been lacking since this whole thing began. He has promised to test some
    of my other hormones when my current labs return. I am curious if you or
    anyone else had changes in other blood levels or new symptoms requiring
    other supplements besides Synthroid. I am searching for answers because
    I am tired of feeling like a guinea pig.
    Please share any revelations you find, I don’t seem to have much luck with
    the doctors so far.
    Good Luck, Hope you are feeling much better soon!!!
    Just another fellow on the SeaSaw – JulieT.

    Anonymous
    Post count: 93172

    I’ve taken my synthroid in the morning and now take my multi-vitamin at night. But this off balance stuff been going on for 2 1/2 years. Maybe it will end and be my new years present?!?

    Anonymous
    Post count: 93172

    Would have replied sooner, but I don’t get to check this daily. I haven’t had success with any synthroid supplement nor has my doctor suggested alternating pills. I have heard of other people alternating the dosages though, if that makes you feel better. Sounds to me that the doctors aren’t very sympathetic and are also puzzled by all of this. My case doesn’t sound much different — I’m glad I’m not alone, but I’d LOVE for all of us to feel better again!

Viewing 5 posts - 1 through 5 (of 5 total)
  • You must be logged in to reply to this topic.